MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165820
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.The dhr review could not be performed without a lot number.The instructions for use were found adequate and states the following: indications for use: all-silicone foley catheters are indicated for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.Intended user: this product is intended to be used by qualified healthcare professionals.Intended use: for urological use only.Contraindication: no known contraindications.Warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness, or death of the patient.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Precautions: do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer performed manual irrigation on foley catheter per order.After manually irrigating and pulling back to remove clots and irrigate fluid, patient stated that they felt a pop, several minutes later fluid began to leak out of penis around the foley.Several minutes after that patient began to report pain that kept increasing.Customer called floor resource nurse to come assist and foley was coming out.Foley came out with balloon deflated.Customer called doctor for pain medications and order to replace foley.Foley was placed earlier in the day, so packaging was not retrievable.Customer got numbers off of foley bag and balloon information but unsure if these were the numbers needed.Foley bag #pd7600167.Balloon port #165820.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22202344
Report Number1018233-2025-04534
Device Sequence Number7667375
Product Code EZL
UDI-Device Identifier00801741029776
UDI-Public(01)00801741029776
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown